MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0206
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 4/19/2018, the event now meets the criteria for medical device reporting (mdr) as a malfunction.Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Initial reporter - the customer contact phone, fax, and e-mail were not provided.Complaint conclusion: as reported by a healthcare professional, the 2x6 orbit galaxy helical xtrasoft (640hx0206/17487284) hydraulic detachable coil delivery system (dcs) did not move freely in the unspecified microcatheter and got stuck.There was no report of consequence or impact to the patient.Multiple attempts to obtain additional information were unsuccessful.A non-sterile og helical xtrsoft coil 2x6 was received coiled inside of a pouch.An echelon 10 microcatheter was also returned in the same pouch.The hypotube was visually inspected and found kinked at 42 and 80 cm from the proximal end.The introducer was zipped, while the support coil was found outside the proximal end of the introducer.The gripper was inspected through the introducer and no damage was observed; however; the embolic coil was stretched.Functional analysis could not be performed as the support coil was found outside of the proximal end of the introducer.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported customer complaint ¿detachable coil delivery system (dcs)- impeded in microcatheter with no loss of cerebral target position¿ could not be evaluated as the support coil was found outside of the proximal end of the introducer.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Although a definitive conclusion cannot be made, based on the analysis, it appears that procedural and handling factors may have contributed to the event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the 2x6 orbit galaxy helical xtrasoft (640hx0206/17487284) hydraulic detachable coil delivery system did not move freely in the unspecified microcatheter and got stuck.There was no report of consequence or impact to the patient.No further information was provided.

Brand Name
OG HELICAL XTRSOFT COIL 2X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7502518
Report Number1226348-2018-00590
Device Sequence Number16202786
Product Code KRD
UDI-Device Identifier10886704030720
UDI-Public10886704030720
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number640HX0206
Device Lot Number17487284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1